20/06/2019

Gedarel 30/150

Combined pill

3/5

About the reviewer

Age
18-25
Time used
1 - 3 months
Had children
No
Height
5'6"/167.5cm
Weight
55kg - 60kg / 8st 9lb - 9st 6lb
Currently using
No I've stopped using it

Experience

I used Gederal for 3.5 months although had been given enough contraception for almost 6 months – I stopped early because I seriously believed it was heavily affecting my mood. Whilst most of the time I was on Gederal I felt fine, in certain social situations I became insanely anxious to the point I would – to put it perhaps a bit dramatically – have breakdowns. I say this in regards to me suddenly becoming quite hysterical and inconsolable. At first I just attributed it to stress from uni/social life, but then when discussing it with my friends, we questioned whether the pill was affecting me in that it was causing me slight anxiety. So I agreed with them to stop and see how I felt, and after 2/3 weeks being off it I felt fine, especially when I returned to uni after the Easter break and was faced with multiple (perhaps triggering) social situations and did not get anxious or hysterical. This could all be a placebo but I have always been careful to not attribute my mental state to my pill, however this time it did seem as if my pill might be the cause.

Impact whilst taking

Mood
Somewhat negatively
Weight
I don’t know / can’t tell
Periods
Lighter periods
Sex drive
I don’t know / can’t tell

Side effects whilst taking

No effects

Better skin

Back pain

Spots or acne

No effects

Impact after using

Mood
Very positively
Weight
No change
Periods
1 month
Sex drive
No change

No effects

Back pain

Vaginal dryness

Experience after taking

I was less nervous and anxious in social situations, and in general felt happier, especially in moments I was alone (these are usually moments in which I may have gotten sad or melancholy when I was on the pill). Saying that, I feel there is still a slight existence of anxiety within me now, compared to before I started the pill. Whether this is because of other factors in my life (work, stress, friendships, relationships), or whether this is a long term side effect of the pill, I don’t know.

Had a similar experience?

Leave a short review and help other women find the right method for them

Want advice?

Speak to one of our doctors about your concerns